• You're all caught up!

The Effects of Overdosing on Concerta

author image Virginia Franco
Based in Charlotte, N.C., Virginia Franco has more than 15 years experience freelance writing. Her work has appeared in various print and online publications, including the education magazine "My School Rocks" and Work.com. Franco has a master's degree in social work with an emphasis in health care from the University of Maryland and a journalism degree from the University of Richmond.
The Effects of Overdosing on Concerta
Prescription pills in hand. Photo Credit Sasiistock/iStock/Getty Images


Concerta is made with methylphenidate, a medication considered to be a central nervous system stimulant. This means it affects brain chemicals as well as nerves that produce symptoms such as hyperactivity and impulse control. This is why it's used so effectively to treat attention deficit disorder (ADD) and attention deficit hyperactivity disorder (ADHD). Concerta can be abused and should be administered cautiously to those with a history of drug dependence or alcoholism. Because an overdose of Concerta can be fatal, medical attention should be sought immediately or poison control contacted.

Psychological Symptoms

An overdose of Concerta, accidental or otherwise, can cause psychological effects that can be extreme. Some experience a sense of agitation or confusion; others can experience the opposite in the form of an inappropriate state of happiness, according to the NIH and the National Library of Medicine website MedlinePlus. Hallucinations are also possible.

Neurological Symptoms

Neurological effects from overdose can include issues ranging from uncontrollable tremors and muscle twitches to seizures. Some experience a dilation or widening of the pupils. Blurred vision and fainting are possible. If the person suspected of a Concerta overdose appears unconscious, call 911 immediately.

You Might Also Like

Cardiovascular Symptoms

Concerta is not recommended for people with serious cardiac problems or with high blood pressure, according to RxList.com. If abused, stimulant medications such as Concerta can cause people to feel flushed and experience an irregular, fast or pounding heartbeat that can prove deadly without proper medical attention.

Miscellaneous Symptoms

Concerta overdose is also characterized by a grouping of symptoms that can best be categorized as miscellaneous. They include a dry mouth and/or nose, vomiting, fever and severe headache. As with the effects discussed in Sections 1 through 3, these symptoms should never be ignored and emergency medical attention should be immediately sought if these symptoms are exhibited.

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
  • Female
  • Male
ft. in.


Demand Media